Oklahoma, 2013Drought in Oklahoma, March 1 to 31, 2013
March 1 to 31, 2013 · NWS TSA · 25 events in 25 counties and zones
Widespread and much needed rainfall fell across portions of eastern Oklahoma during March 2013. The exception was much of northeastern Oklahoma, where most locations received below half of the normal average precipitation for the month.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread and much needed rainfall fell across portions of eastern Oklahoma during March 2013. The exception was much of northeastern Oklahoma, where most locations received below half of the normal average precipitation for the month. Given the appreciable precipitation amounts that some of the area received in previous months, the additional rainfall that occurred this month helped to alleviate the long-term drought across some of the region. By the middle of the month, severe drought (D2) conditions had improved to moderate drought (D1) conditions over much of far eastern Oklahoma. Despite the improvement across some of the region, extreme drought (D3) conditions persisted across Creek, Osage, Pawnee, Washington, and Nowata Counties while severe drought (D2) conditions remained across Choctaw, Pushmataha, Pittsburg, McIntosh, Okfuskee, Okmulgee, Muskogee, Wagoner, Tulsa, Mayes, Rogers, and Craig Counties. Monetary damage estimates as a result of the drought were not available.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 28, 11:44 PM CST, 16 minutes earlier.
Area forecast discussion, Feb 28, 11:44 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CST THU FEB 28 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
STRATO CU CLOUD GENERALLY 2-4 THOUSAND FEET HOLDING OVER
THE TAF AREA TONIGHT AND SLOWLY RISING / THINING FROM THE
SOUTHWEST FRIDAY TO VFR CEILINGS ABV 3 THOUSAND FEET.
NO VISIBILITY RESTRICTIONS.
&&
.PREV DISCUSSION... /ISSUED 931 PM CST THU FEB 28 2013/
..UPDATE...
DISCUSSION...
UPDATED FORECAST WILL ADJUST FOR LOW CLOUD COVER CURRENTLY OVER
NORTHERN AREAS...WITH SHORT TERM DATA AND SATELLITE TRENDS
SUPPORTING NEAR PERSISTENCE WITH THE ONGOING PLACEMENT. TEMPS
CONTINUE TO TREND VERY NEAR A CLUSTERED SET OF SHORT TERM DATA
THUS WILL MAINTAIN OVERNIGHT MINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 28 41 24 42 / 0 0 0 0
FSM 30 42 27 43 / 0 10 10 0
MLC 30 44 27 45 / 0 0 0 0
BVO 26 39 23 41 / 10 10 0 0
FYV 27 37 23 38 / 10 10 10 10
BYV 27 36 22 37 / 10 20 20 10
MKO 28 41 25 43 / 0 0 0 0
MIO 26 37 22 39 / 10 10 10 0
F10 29 42 25 44 / 0 0 0 0
HHW 30 48 28 47 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....12
AVIATION...21
Hazardous weather outlook, Feb 28, 5:00 PM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CST THU FEB 28 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CST THU FEB 28 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
COOL AND DRY WEATHER WILL PREVAIL THROUGH SATURDAY...WITH A
NOTICEABLE WARM UP BY EARLY NEXT WEEK. THE NEXT STORM SYSTEM
WILL PASS MONDAY INTO TUESDAY...HOWEVER A LACK OF MOISTURE
WILL LIMIT PRECIPITATION CHANCES. PERIODIC GUSTY WINDS ALONG
WITH THE WARMER TEMPERATURES MAY RAISE FIRE WEATHER
CONCERNS DAILY FOR MUCH OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Drought, Adair
- When
- March 1, 12:00 AM CST to March 12, 5:00 AM CST
- Where
- Adair forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- March 1, 12:00 AM CST to March 12, 5:00 AM CST
- Where
- Cherokee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Drought, Choctaw
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Drought, Craig
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Craig forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
Drought, Creek
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Creek forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Drought, Delaware
- When
- March 1, 12:00 AM CST to March 12, 5:00 AM CST
- Where
- Delaware forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.408, -94.803 (the zone’s center; the record gives no point)
Drought, Haskell
- When
- March 1, 12:00 AM CST to March 12, 5:00 AM CST
- Where
- Haskell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.225, -95.117 (the zone’s center; the record gives no point)
Drought, Latimer
- When
- March 1, 12:00 AM CST to March 12, 5:00 AM CST
- Where
- Latimer forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.876, -95.250 (the zone’s center; the record gives no point)
Drought, Le Flore
- When
- March 1, 12:00 AM CST to March 12, 5:00 AM CST
- Where
- Le Flore forecast zone
- Reported by
- Official NWS Observations
Drought, Mayes
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Mayes forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.302, -95.231 (the zone’s center; the record gives no point)
Drought, McIntosh
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- McIntosh forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
Drought, Muskogee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Muskogee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Drought, Nowata
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Nowata forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
Drought, Okfuskee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Okfuskee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Drought, Okmulgee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Okmulgee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Drought, Osage
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Drought, Ottawa
- When
- March 1, 12:00 AM CST to March 12, 5:00 AM CST
- Where
- Ottawa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
Drought, Pawnee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Pawnee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Drought, Pittsburg
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Pittsburg forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.924, -95.748 (the zone’s center; the record gives no point)
Drought, Pushmataha
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Drought, Rogers
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Rogers forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
Drought, Sequoyah
- When
- March 1, 12:00 AM CST to March 12, 5:00 AM CST
- Where
- Sequoyah forecast zone
- Reported by
- Official NWS Observations
Drought, Tulsa
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Tulsa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Drought, Wagoner
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Wagoner forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.961, -95.521 (the zone’s center; the record gives no point)
Drought, Washington
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, March 1 to 31, 2013$125 million · 13 events
- Drought in Oklahoma, March 1 to 31, 2013$65 million · 3 events
- Avalanche in Wyoming, March 1, 20131 death · 1 event
- Avalanche in Utah, March 1, 20131 death · 1 event
- Drought in Texas, March 1 to 31, 2013$5.0 million · 20 events
- Drought in Texas, March 1 to 31, 2013$77,000 · 31 events
- Drought in Oklahoma, March 1 to 31, 201348 events
- Drought in New Mexico, March 1 to 31, 201339 events
- Winter Weather in Tennessee, March 1 to 2, 201333 events
- Drought in Texas, March 1 to 31, 201331 events
- Drought in Nebraska, March 1 to 31, 201330 events
- Drought in Nebraska, March 1 to 31, 201328 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437647, 437648, 437649, 437650, 437651, 437652, 437653, 437654, 437655, 437656, 437657, 437658, 437659, 437660, 437661, 437662, 437663, 437664, 437665, 437666, 437667, 437668, 437669, 437670, 437671.